MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Model Number RF621
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) and reported a discordant, falsely depressed cardiac troponin i (tni) patient result was obtained on a dimension exl with lm instrument.Siemens is investigating the event.
 
Event or Problem Description
A discordant falsely depressed cardiac troponin i (tni) result was obtained on a patient sample on a dimension exl with lm system.The result was reported to the physician(s) who questioned the result.The same sample was repeated with an alternate lot of the cardiac troponin i assay and a higher result, considered correct was obtained.A corrected report was issued.The same patient sample was processed on an alternate dimension exl with lm system.A discordant falsely depressed tni result was obtained with one tni lot and a lower result was obtained with the alternate tni lot.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely depressed cardiac troponin i(tni) result.
 
Additional Manufacturer Narrative
Siemens headquarters support center (hsc) completed the investigation of the discordant cardiac troponin i (tni) results.Siemens requested the sample from the patient to be returned to siemens for evaluation.The returned patient sample evaluation was conducted and included testing the sample using dimension exl tni reagent lots eb1045, ed0227, and ed0334.The sample was also tested with an alternate siemens troponin i assay.The testing showed that the returned sample resulted with an elevated tni value of 0.273 ng/ml with reagent lot ed0334 and <0.017 ng/ml with reagent lots eb1045 and ed0227.The alternate siemens troponin i assay also gave an elevated result.Hsc concluded that the correct troponin i value for this patient is the lower <0.017 ng/ml result that was obtained with lots eb1045 and ec1071 at the customer site.The siemens internal evaluation included a heterophile antibody screening test that did not detect heterophilic antibodies.While this test can verify the presence of heterophilic antibodies, the results of this test do not indicate heterophilic interference is not present.Hsc concluded that this event is consistent with a patient specific interferent such as a heterophilic antibody, macrotroponin, or autoantibody that is reactive against a unique constituent in reagent lot eb1045, however that interferent cannot be confirmed or further identified with the data available.The cause of the event is unknown, and hsc can perform no further investigation.The customer is operational.The device is performing within specifications.No further evaluation is required.Sections d4 and h4 have been updated to reflect the hsc conclusion that lot ed0334 rather than lot eb1045 gave the discordant results.Section h6 has been updated to reflect the hsc investigation.Original mdr 2517506-2020-00200 was filed 02 jul-2020.

Brand Name
DIMENSION
Common Device Name
DIMENSION® TNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark, de
MDR Report Key10224496
Report Number2517506-2020-00200
Device Sequence Number19641818
Product Code MMI
UDI-Device Identifier00842768022067
UDI-Public00842768022067
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Model NumberRF621
Device Catalogue NumberRF621 SMN 10464525
Device Lot NumberED0334
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR